MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET II CONSOLE; LAVAGE, JET
Model Number 66800039
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during procedure with versajet ii console utilizing a versajet ii handpiece in a surgical case, the carbon connected to the handpiece popped.The pop of carbon caused the fiber to hit the surgeon.It is unknown how the problem was solved or if there was a delay due to this event.No other complications reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation, with no faults found the event is not confirmed.A visual inspection noted no defects.A functional evaluation found no fault, confirming that a device malfunction did not contribute to the event.A documentation review has confirmed that this device was manufactured and released according to the final product specification, with no contributory factors regarding the reported event.Historical records reviewed, contain reports of a similar nature, with no manufacturing or quality concerns observed, there are no open corrective actions.The risk files mitigate the reported event, which is further delineated within the instruction for use "ifu", which provides the probable root cause.A probable root cause may include, kinks or other external obstructions in saline supply, high-pressure and waste evacuation hoses".The ifu offers further guidance.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.
 
Additional Manufacturer Narrative
H6 has been corrected.

Brand Name
VERSAJET II CONSOLE
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13664067
Report Number8043484-2022-00087
Device Sequence Number11239393
Product Code FQH
UDI-Device Identifier00040565124759
UDI-Public00040565124759
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800039
Device Catalogue Number66800039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer06/22/2022
06/22/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date06/22/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown